Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 33, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 18, 2012, 9:18 AM CDT for Brown County, Spink County, South Dakota. It took effect at Oct 18, 2012, 6:59 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2012, 9:18 AM CDT (14:18 UTC)
- In effect from
- Oct 18, 2012, 6:59 PM CDT
- Expired
- Oct 19, 2012, 5:47 AM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 22 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS73 KABR 181418 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 918 AM CDT THU OCT 18 2012 ...VERY STRONG WINDS TODAY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER THE MINNESOTA AND WISCONSIN REGION THROUGH THE DAY. THIS SYSTEM WILL CONTINUE TO BRING VERY STRONG WINDS TO THE AREA...ESPECIALLY ACROSS CENTRAL SOUTH DAKOTA WHERE WIND GUSTS WILL LIKELY EXCEED 60 OR EVEN 70 MPH. SDZ006-018-190230- /O.UPG.KABR.WI.Y.0032.000000T0000Z-121019T0300Z/ /O.NEW.KABR.WI.Y.0033.121019T0000Z-121019T0300Z/ /O.EXA.KABR.HW.W.0003.000000T0000Z-121019T0000Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 918 AM CDT THU OCT 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY ALSO CONTINUES FROM 7 PM TO 10 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. WINDS WILL SLOWLY DIMINISH AFTER DARK. * WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-190000- /O.CON.KABR.HW.W.0003.000000T0000Z-121019T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 918 AM CDT THU OCT 18 2012 /818 AM MDT THU OCT 18 2012/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. WINDS WILL SLOWLY DIMINISH AFTER DARK. * WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 50 MPH WITH GUSTS FROM 60 TO 75 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ007-008-011-019>023-190230- /O.CON.KABR.WI.Y.0032.000000T0000Z-121019T0300Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 918 AM CDT THU OCT 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. WINDS WILL SLOWLY DIMINISH AFTER DARK. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. ANY FIRES WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOHR
3 follow-up statements
859 WWUS73 KABR 182359 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 659 PM CDT THU OCT 18 2012 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER THE MINNESOTA AND WISCONSIN REGION THROUGH THE NIGHT. THIS SYSTEM WILL CONTINUE TO BRING VERY STRONG WINDS TO THE AREA...ESPECIALLY ACROSS SOUTH CENTRAL SOUTH DAKOTA. SDZ003>005-009-010-015>017-034-190500- /O.CAN.KABR.HW.W.0003.000000T0000Z-121019T0000Z/ /O.EXB.KABR.WI.Y.0032.000000T0000Z-121019T0500Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SULLY- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...ONIDA 659 PM CDT THU OCT 18 2012 /559 PM MDT THU OCT 18 2012/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL SLOWLY DIMINISH AFTER DARK. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-018-190500- /O.CAN.KABR.HW.W.0003.000000T0000Z-121019T0000Z/ /O.EXT.KABR.WI.Y.0033.121018T2359Z-121019T0500Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 659 PM CDT THU OCT 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE HIGH WIND WARNING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL SLOWLY DIMINISH AFTER DARK. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ033-035>037-045-048-051-190300- /O.EXT.KABR.HW.W.0003.000000T0000Z-121019T0300Z/ STANLEY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 659 PM CDT THU OCT 18 2012 /559 PM MDT THU OCT 18 2012/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...VERY STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL SLOWLY DIMINISH AFTER DARK. * WINDS...SUSTAINED NORTHWEST WINDS FROM 30 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE EARLY THIS EVENING. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. INFRASTRUCTURE SUCH AS ROOFTOPS AND POWER LINES MAY BECOME DAMAGED. THOSE WORKING ON ELEVATED SURFACES SUCH AS ROOFTOPS AND TOWERS WILL BE AT RISK DUE TO THE VERY STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ007-008-011-019>023-190500- /O.EXT.KABR.WI.Y.0032.000000T0000Z-121019T0500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 659 PM CDT THU OCT 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL SLOWLY DIMINISH AFTER DARK. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
696 WWUS73 KABR 190258 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 958 PM CDT THU OCT 18 2012 ...STRONG WINDS OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN OVER THE MINNESOTA AND WISCONSIN REGION THROUGH THE NIGHT. THIS SYSTEM WILL CONTINUE TO BRING VERY STRONG WINDS TO THE AREA. SDZ033-035>037-045-048-051-191100- /O.CAN.KABR.HW.W.0003.000000T0000Z-121019T0300Z/ /O.EXB.KABR.WI.Y.0032.000000T0000Z-121019T1100Z/ STANLEY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 958 PM CDT THU OCT 18 2012 /858 PM MDT THU OCT 18 2012/ ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT /5 AM MDT/ FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT /5 AM MDT/ FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. WINDS WILL SLOWLY DIMINISH TOWARD MORNING. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ003>005-007>011-015>017-019>023-034-191100- /O.EXT.KABR.WI.Y.0032.000000T0000Z-121019T1100Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-SULLY- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...ONIDA 958 PM CDT THU OCT 18 2012 /858 PM MDT THU OCT 18 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT /5 AM MDT/ FRIDAY... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. WINDS WILL SLOWLY DIMINISH LATE. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-018-191100- /O.EXT.KABR.WI.Y.0033.000000T0000Z-121019T1100Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 958 PM CDT THU OCT 18 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT FRIDAY... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE NIGHT. WINDS WILL SLOWLY DIMINISH LATE. * WINDS...SUSTAINED NORTHWEST WINDS FROM 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE. * IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES...OR THOSE PULLING TRAILERS...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
249 WWUS73 KABR 191047 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 547 AM CDT FRI OCT 19 2012 ...WIND SPEEDS SLOWLY DIMINISHING... .AS LOW PRESSURE CONTINUES TO DEPART THE AREA...WIND SPEEDS CONTINUE TO BE ON A SLOW DECREASE. MNZ039-046-SDZ003>005-007>011-015>017-019>023-033>037-045-048-051- 191200- /O.CAN.KABR.WI.Y.0032.000000T0000Z-121019T1100Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 547 AM CDT FRI OCT 19 2012 /447 AM MDT FRI OCT 19 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO STAY THAT WAY THROUGH THE MORNING. $$ SDZ006-018-191200- /O.CAN.KABR.WI.Y.0033.000000T0000Z-121019T1100Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 547 AM CDT FRI OCT 19 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO STAY THAT WAY THROUGH THE MORNING. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 18, 6:31 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Oct 18, 6:31 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
631 AM CDT THU OCT 18 2012
.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH SATURDAY
STRONG LOW PRESSURE IS LOCATED OVER NORTHWEST MINNESOTA EARLY THIS
MORNING WITH VERY STRONG NORTHWEST WINDS CONTINUING OVER THE
WESTERN CWA. WIND GUSTS HAVE STILL BEEN ABOVE 60 MPH FOR THE PAST
SEVERAL HOURS FOR SOME LOCATIONS ACROSS THE WESTERN CWA. WRAP
AROUND LIGHT RAIN ALSO CONTINUES OVER THE EASTERN CWA...MAINLY
ALONG AND EAST OF THE JAMES VALLEY. FAIRLY HEFTY AMOUNTS IN THE
COTEAU REGION YESTERDAY AND EARLY THIS MORNING DUE TO UPSLOPE
CONDITIONS. MANY AREAS HERE HAVE RECEIVED OVER AN INCH OF RAIN.
LOW PRESSURE WILL CONTINUE TO SPIN OVER THE MINNESOTA/WISCONSIN
REGION TODAY WITH STRONG NORTHWEST WINDS CONTINUING. WILL LEAVE
HIGH WIND WARNING AND WIND ADVISORY AS IS...AND STILL EXPECT WIND
GUSTS OVER 60 AND PERHAPS EVEN OVER 70 MPH ACROSS THE WESTERN CWA
ONCE AGAIN TODAY. TROWAL FEATURE WILL WRAP INTO THE EASTERN CWA
TODAY WITH WEAK WARM AIR ADVECTION FROM THE NORTH. LIGHT RAIN WILL
WRAP INTO THE EASTERN CWA ALL DAY TODAY...SO LOOKING AT A
WINDY...COOL AND RAINY DAY FOR THE EASTERN CWA. RAIN WILL PERSIST
INTO THE EVENING HOURS BEFORE SLOWLY SHIFTING EAST AND DIMINISHING
LATE TONIGHT THROUGH FRIDAY MORNING. CLOUDS WILL ALSO HANG ON WITH
A SLOW CLEARING TREND FROM WEST TO EAST TONIGHT THROUGH FRIDAY.
CLOUDS MAY LINGER OVER THE FAR EASTERN CWA ALL THE WAY INTO FRIDAY
NIGHT BASED ON 850 RH PLOTS AND TIME HEIGHTS. A WEAK SFC RIDGE
WITH LIGHT WINDS WILL SLIDE OVER THE REGION FRIDAY NIGHT...SO
COULD BE LOOKING AT FOG POTENTIAL ESPECIALLY OVER AREAS THAT
RECEIVED SIGNIFICANT RAINFALL. RIGHT NOW TOO EARLY TO TRY TO
FORECAST THIS SINCE THE TIMING OF STRATUS EXITING WILL BE KEY IN
FOG FORMATION. LATER SHIFTS WILL BE ABLE TO BETTER ASSESS THIS.
STILL LOOKING AT A NICE WARM UP ON SATURDAY AS UPPER LEVEL RIDGING
COMES BACK TO THE NORTHERN PLAINS. 850 MB TEMPS RISE BACK UP INTO
THE TEENS. TEMPERATURES WILL REBOUND INTO THE 60S AND 70S.
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
WEAK UPPER LEVEL RIDGING WILL SLIDE EAST OF THE REGION SATURDAY
NIGHT AS A TROUGH DIGS DOWN THE WEST COAST...SETTING UP
SOUTHWESTERLY FLOW OVER THE NORTHERN PLAINS. A FEW SHORTWAVES WILL
RIDE UP THE RIDGE AND VERY NEAR THE CWA...THE STRONGEST OF WHICH
WILL MOVE THROUGH TUESDAY AND LATER IN THE DAY WEDNESDAY.
A SURFACE FRONTAL BOUNDARY WILL TRACK ACROSS THE AREA LATE
SATURDAY NIGHT AND SUNDAY...BUT LOOKS TO MOVE THROUGH DRY WITH
LITTLE IN THE WAY OF MOISTURE OR UPPER LEVEL SUPPORT AVAILABLE.
HIGH PRESSURE BRIEFLY MOVES OVER THE AREA SUNDAY NIGHT AND MONDAY
BEFORE A LOW PRESSURE SYSTEM BEGINS TO INTENSIFY OVER THE WESTERN
HIGH PLAINS. BY TUESDAY MORNING...FAIRLY BIG DIFFERENCES BEGIN TO
SHOW UP IN THE MODELS...WITH THE ECMWF BEING MUCH MORE AGGRESSIVE
WITH THE STRENGTHENING OF THE LOW PRESSURE SYSTEM AS IT PUSHES
OVER THE CENTRAL PLAINS. THE GFS KEEPS THE LOW ALMOST STATIONARY
UNTIL WEDNESDAY...THEN WINDS IT UP AS IT MOVES NORTHEAST TO BECOME
CENTERED OVER EASTERN SOUTH DAKOTA BY LATE WEDNESDAY NIGHT. BY
THIS TIME...THE ECMWF HAS PUSHED THE LOW WELL TO THE EAST AND
SHOWS HIGH PRESSURE OVER THE AREA. THEREFORE...HAVE OPTED TO STAY
CLOSE TO THE ALLBLEND...WITH POPS NOT QUITE AS HIGH AS THE GFS
CURRENTLY INDICATES.
SUNDAY LOOKS TO BE THE WARMEST DAY OF THE PERIOD WITH DAYTIME HIGH
TEMPERATURES IN THE UPPER 50S TO MID 60S. HIGHS WILL BE MAINLY IN
THE 50S MONDAY THROUGH WEDNESDAY. OVERNIGHT LOWS WILL BE IN THE
MID 30S TO LOWER 40S THROUGH THE PERIOD.
&&
.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
STRONG WINDS WILL CONTINUE ACROSS THE ENTIRE REGION TODAY.
NORTHWEST WINDS OF 40 TO 55 MPH WITH WITH GUSTS TO 70 MPH WILL
OCCUR ACROSS THE CENTRAL PART OF THE STATE...AFFECTING KMBG AND
KPIR. WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED ACROSS THE EAST...AFFECTING KABR AND KATY. RAIN SHOWERS
WILL CONTINUE ACROSS THE FAR EASTERN CWA DURING THE MORNING...WITH
ADDITIONAL SHOWERS MOVING INTO THE CENTRAL PART OF THE STATE
DURING THE MID TO LATE MORNING HOURS. MVFR CIGS BETWEEN 1500-3000
FEET WILL BE COMMON ACROSS THE AREA. VSBYS MAY BRIEFLY FALL INTO
THE MVFR CATEGORY WITH THE SHOWERS...BUT ARE GENERALLY EXPECTED TO
REMAIN VFR. WINDS SPEEDS WILL DIMINISH INTO THE 15 TO 30 MPH RANGE
DURING THE OVERNIGHT HOURS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BROWN-CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.
MN...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR BIG STONE-
TRAVERSE.
&&
SHORT TERM...TMT
LONG TERM...PARKIN
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Oct 18, 5:35 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 535 AM CDT THU OCT 18 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 535 AM CDT THU OCT 18 2012 /435 AM MDT THU OCT 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY STRONG WINDS WILL CONTINUE ACROSS THE AREA TODAY...ESPECIALLY ACROSS CENTRAL SOUTH DAKOTA WHERE GUSTS COULD EXCEED 70 MPH. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN PLACE THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TMT
In the hours before
Local storm report, Oct 18, 4:36 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
436 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM NON-TSTM WND GST PIERRE 44.37N 100.32W
10/18/2012 M74 MPH HUGHES SD ASOS
&&
EVENT NUMBER ABR1200463
TMTNearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.